Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

Fourth-Order Differential Equation Satisfied by the Associated of Any Order of All Classical Orthogonal Polynomials. A Study of Their Distribution of Zeros
Authors

A. Zarzo
A. Ronveaux
E. Godoy
Journal / Anthology

Journal of Computational and Applied Mathematics
Year: 1993
Volume: 49
Page range: 349-359
Description

The first associated (numerator polynomials) of all classical orthogonal polynomials satisfy one fourth-order differential equation valid for the four classical families, but for the associated of arbitrary order the differential equations are only known separately. In this work we introduce a program built in Mathematica symbolic language which is able to construct the unique differential equation in order to study the distribution of zeros of these polynomnials via their Newton sum rules (i.e., the sums of the kth power of zeros) which are closely related with the moments of such a distribution.
Subjects

*Mathematics > Calculus and Analysis > Differential Equations
*Mathematics > Calculus and Analysis > Special Functions